Posted by zenhussy on November 29, 2003, at 14:58:30
In reply to Re: Starting Zyprexa, posted by Bananafish on November 29, 2003, at 13:51:14
> Zyprexa is usually prescribed for schizophrenia or bipolar and sometimes depression. But it is pretty sedating so it should help you sleep. One word of warning: watch your weight. Zyprexa is infamous for the weight gain it causes...I gained 70 lbs in just over a year. I switched to Risperdal to put an end to the weight gain, but still haven't lost the weight.
Guy and Bananafish,
Here is a site that has information regarding weight gain that is attributed to Zyprexa: http://www.psycheducation.org/hormones/Insulin/weightgain.htm
The section on that page specifically--Ways to cope with medication-induced weight gain
"Finally, you should know that research is continuing on the use of medications to block this weight gain, or even reverse it. There are five main strategies being evaluated:
exercise (here's my not-the-usual-rap on exercise) and diet, including the manufacturer's special free program, which your doctor has to request);
"H2 blockers": medications usually used for stomach acid problems, such as nizatidine and others (e.g. Pepcid);
metformin (Glucophage), usually used to treat diabetes. In my view this one is the most promising, so please read this far."
Above links and information----Copyright © 2000-2003, James R. Phelps, M.D. which means that you can copy any text you want off this site. Just be sure to give me the credit, and please don't sell the copies.
Good luck with that Guy. People report positive experiences with Zyprexa but one needs to be fully informed to make the choice to take it for oneself. I hope this info helps.